Alert archive / Nebraska / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this areal flood warning at May 17, 2021, 8:37 AM MDT for Keith County, Lincoln County, McPherson County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 8:37 AM MDT (14:37 UTC)
- Expired
- May 17, 2021, 11:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Keith County, NE, Lincoln County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801
WGUS43 KLBF 171437
FLWLBF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service North Platte NE
837 AM MDT Mon May 17 2021
NEC101-111-117-171730-
/O.NEW.KLBF.FA.W.0002.210517T1437Z-210517T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Keith NE-Lincoln NE-McPherson NE-
837 AM MDT Mon May 17 2021 /937 AM CDT Mon May 17 2021/
The National Weather Service in North Platte has issued a
* Flood Warning for...
East Central Keith County in southwestern Nebraska...
Northern Lincoln County in southwestern Nebraska...
South Central McPherson County in west central Nebraska...
* Until 1130 AM MDT /1230 PM CDT/.
* At 837 AM MDT /937 AM CDT/, Doppler radar and automated rain
gauges indicated heavy rain. Localized flooding is ongoing or
expected to begin shortly in the warned area. Between 1 and 2
inches of rain have fallen.
Some locations that will experience flooding include...
North Platte, Sutherland, Hershey, Brady, Maxwell, North Platte
Airport, Lake Maloney State Recreation Area, Keith, Birdwood,
O'Fallons, Coker, Cottonwood Canyon State Wildlife Management Area
and Big Bald Hill.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4128 10142 4154 10103 4139 10082 4105 10030
4086 10053
$$
Jurgensen1 follow-up statement
342
WGUS83 KLBF 171722
FLSLBF
Flood Statement
National Weather Service North Platte NE
1122 AM MDT Mon May 17 2021
NEC101-111-117-171732-
/O.EXP.KLBF.FA.W.0002.000000T0000Z-210517T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Keith NE-Lincoln NE-McPherson NE-
1122 AM MDT Mon May 17 2021 /1222 PM CDT Mon May 17 2021/
...FLOOD WARNING WILL EXPIRE AT 1130 AM MDT/1230 PM CDT/ THIS
MORNING FOR EAST CENTRAL KEITH, NORTHERN LINCOLN AND SOUTH CENTRAL
MCPHERSON COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
LAT...LON 4128 10142 4154 10103 4139 10082 4105 10030
4086 10053
$$
JurgensenWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this areal flood warning went out at May 17, 5:26 AM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 17, 5:26 AM MDT, 3 hours 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 626 AM CDT Mon May 17 2021 .SHORT TERM...(Today through Tuesday) Issued at 407 AM CDT Mon May 17 2021 The main concern in the short term will be high temperatures today and shower and thunderstorm chances this morning and throughout the day. On going isolated thunderstorm activity across southwest Nebraska is expected to continue this morning. There is uncertainty if thunderstorm activity will become more scattered in nature through the morning hours, but any storm that does develop has the potential for heavy rainfall, see hydro section for more details. For showers and thunderstorms today, there is still some uncertainty in the timing, placement and coverage for today. Confidence is medium in showers and thunderstorm continuing across southwest Nebraska through the afternoon and evening, where showers and thunderstorms have been occurring this morning. There is less confidence in storm development north of I-80 as this will depend how far north the disturbance will make it. Severe weather potential for today will be low, however HP supercells will be possible which could create a localized flooding threat. As for highs today, kept temperatures cooler as stratus is expected to stick around much of the forecast area through the daytime heating hours. Also did make adjustments to dewpoints today as more moisture has streamed into southwest and north central Nebraska, blended to the RAP which kept dewpoints in the mid 50s across southwest and north central Nebraska. .LONG TERM...(Tuesday night through Sunday) Issued at 407 AM CDT Mon May 17 2021 An active weather pattern over the next week will create daily chances for showers and thunderstorms. An closed Upper level low will move into the region Tuesday afternoon in Colorado. As it moves ENE Wednesday it will become more of an open wave. As it moves across the forecast area, more widespread shower and thunderstorm activity is expected, with the potential for some isolated strong to severe storms and also heavy rain potential. Another closed low will move into the western CONUS late Thursday into Friday bringing a ridge across the central US with an upper level High across the East coast. Will need to monitor this set up as there could be the potential for severe weather Friday and possible weekend chances as well. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 626 AM CDT Mon May 17 2021 Widespread IFR/LIFR in fog and very low ceilings will improve to MVFR/local IFR 15z-18z today. A return to IFR/local LIFR is expected 06z-12z tonight. Scattered showers are underway and expected to continue today and tonight. Isolated to occasionally scattered thunderstorm development is possible, mainly 18z-06z this afternoon and tonight. && .HYDROLOGY... Issued at 407 AM CDT Mon May 17 2021 2.5 inches of rain occurred in an hour and half at Imperial. The environment across southwest Nebraska is favorable for heavy rain as there is weak mid to upper steering winds and deep moisture. Storm motion is very slow moving, helping to create localized heavy rainfall with storms some of the more robust storms that develop. The potential exist for heavy rainfall across southwest Nebraska into the southern Sandhills with any storm that develops. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...CDC HYDROLOGY...Gomez
Hazardous weather outlook, May 17, 3:34 AM MDT, 5 hours 3 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service North Platte NE 434 AM CDT Mon May 17 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-180915- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 434 AM CDT Mon May 17 2021 /334 AM MDT Mon May 17 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Recent wet weather across parts of western and north central Nebraska will present the potential for localized flooding if heavy rain develops. Scattered heavy showers and thunderstorms across the southern Sandhills and southwest Nebraska today and tonight may result in localized flooding in some areas. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Additional showers and thunderstorms Tuesday and Wednesday will continue to present the potential for localized flooding. Warmer weather returns to the region Thursday through Sunday and with that, the chance for isolated to scattered thunderstorms which could become strong or severe at times. It is too early to make an accurate forecast of the storm activity other than it would be most likely to occur late in the day or at night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, May 17, 4:41 AM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM HEAVY RAIN IMPERIAL 40.52N 101.64W
05/17/2021 M2.55 INCH CHASE NE ASOS
&&
CCOLEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:25 PM MDT | Special Weather Statement | LBF | Frontier | 65 min |
| May 16, 8:33 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 18 min |
| May 17, 1:31 AM MDT | Areal Flood Advisory | LBF | Chase | 31 min |
| May 17, 2:02 AM MDT | Flash Flood Warning | LBF | Chase | 3 hr |
Nearby
Areal Flood Warnings in Nebraska, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.